Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 7, 2019, 3:50 PM CDT for Baldwin County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 3:50 PM CDT (20:50 UTC)
- Expired
- Aug 7, 2019, 4:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 61 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WWUS84 KMOB 072050 SPSMOB Special Weather Statement National Weather Service Mobile AL 350 PM CDT Wed Aug 7 2019 ALZ264-072115- Baldwin Central AL- 350 PM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT... At 350 PM CDT, the strong thunderstorm was located 9 miles northeast of Loxley, moving southeast at 20 mph. Wind gusts around 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Baldwin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3066 8771 3075 8766 3068 8742 3051 8753 TIME...MOT...LOC 2050Z 294DEG 16KT 3067 8761 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:17 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 7, 12:17 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1217 PM CDT Wed Aug 7 2019 .DISCUSSION...See updated information for land areas and aviation discussion below. && .UPDATE...A northwest flow pattern aloft will continue this afternoon as an upper level trough shifts over the eastern CONUS. Ascent provided by a subtle shortwave impulse translating southeastward across our forecast area this afternoon as well as low level convergence on the seabreeze should aid in the development of scattered showers and thunderstorms across our region this afternoon. Precipitable water values may become enhanced around 2.0-2.2 inches along the advancing seabreeze near the coast this afternoon. MLCAPE values are also expected to increase to 2500-3500 J/KG across southern portions of the area within this moist environment. A few of the stronger storm cells that develop will be capable of producing localized strong to damaging gusts, frequent lightning, and very heavy rainfall this afternoon and will be monitoring radar trends closely. Maximum heat indices range between 102-107 degrees across most of the area today, but a few locations along the coast could locally reach around 110 degrees. /21 && .AVIATION... 18Z issuance...VFR conditions are expected to prevail across the region through the forecast period. Localized MVFR or lower conditions will be briefly possible near scattered showers and thunderstorms that develop around the area this afternoon. Winds will generally become southwest 5-10 knots this afternoon, before becoming light west to northwest this evening into late tonight. /21 && .PREV DISCUSSION... /issued 627 AM CDT Wed Aug 7 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...General VFR conditions with a light west wind start the forecast over the area, with a few localities seeing patchy light fog limiting VISBYs to MVFR levels. As the day progresses, am expecting convection to form, with scattered tsra bringing local drops in VISBYs and CIGs to MVFR levels. Am expecting effects on operations to be limited. The convection will quickly decrease with the approach of sunset and the loss of the day's heating. General VFR conditions will return for the overnight hours. A general southwest to west wind 5 to 10 knots is expected today, around 10 knots closer to the coast. These will become light over most of the area after 03z, but will remain around 10 knots along the coast, with a shift to northeasterly. /16 PREV DISCUSSION... /issued 416 AM CDT Wed Aug 7 2019/ NEAR TERM /Now Through Wednesday night/...Upper level high pressure centered over the Desert Southwest shifts east through the Near Term, helping to shift an upper trough currently over the eastern Conus off the East Coast. This will continue to direct drier mid/upper level air over the Southeast, counter-balancing the moister west to southwest low level flow over the northern Gulf coast. The drier mid/upper level air will bring a decrease in rain chances from previous days. If any of this drier air does mix in with any of the taller thunderstorms expected to develop today, a better chance of damaging downbursts is possible. With MLCapes topping out around 2000 J/kg this afternoon and DCapes rising into the 900-1200J/kg range, a few strong to severe storms will be possible, with damaging downburst winds the primary threat. With the Desert Southwest upper ridge shifting east, when combined with the bit drier airmass, today's temperatures are expected to rise to a bit above seasonal norms. HIghs in the low to mid 90s expected over much of the area, around 90 closer to the coast. Tonight, am expecting this afternoon's convection to quickly decrease in coverage and strength into the evening with the loss of the day's heating, then shift offshore as a weak land breeze sets up. Overnight lows in the low to mid 70s expected over most of the area, upper 70s over some of the immediate coast. /16 SHORT TERM /Thursday Through Friday night/...Little change expected in the overall upper level pattern over the region. The upper level ridge to our west...centered over the Four Corner's region, will continue to expand east-southeastward while a deep trough remains to our east over the Eastern Seaboard and western Atlantic. As a result, the north central Gulf area will remain on the eastern flank of the ridge under a deep layer west to northwesterly wind flow aloft. Minor waves aloft moving through the northwesterly flow will help trigger scattered afternoon convection. At the surface, a weak gradient will persist with surface high pressure located over the Gulf of Mexico. A generally light southwest to west wind will prevail which will strengthen some from the southwest along the coast during the afternoon as inland heating creates a weak sea breeze boundary. Deep layer moisture begins to pool over the region with precipitable water amounts climbing to 1.8" to 2.0" inches on Thursday and 2.2" to 2.4" on Friday afternoon, well above normal. Afternoon temperatures will climb into the low 90s along the coast and mid to upper 90s inland. Heat indices are projected to possibly climb as high as 105 to 110 degrees Friday. Scattered showers and thunderstorms that develop Friday afternoon will be capable of producing rainfall amounts of 1 to 2 inches in a brief amount of time leading to ponding of water along roadways and potentially minor flooding along poor drainages. Overnight lows will continue to fall into the upper 70s near the coast and low to mid 70s inland. /08 LONG TERM /Saturday Through Tuesday/...The region will remain on the eastern periphery of the upper level ridge through the period with deep layer moisture remaining pooled over the region. Precipitable water amounts will generally remain above 2.0". A weak surface frontal system is projected to move southward into central Alabama Sunday night and stall. A humid and wet pattern is anticipated with scattered thunderstorms developing each afternoon, potentially numerous at times, and then diminishing in intensity and coverage each evening. Temperatures will continue to trend warmer than normal and the increased humidity could send heat indices into the 105 to 110 degree range each afternoon...showers and cloud cover over some areas may help offset this. Brief heavy downpours of 1 to 2 inches will be possible each afternoon which could lead to some localized minor flooding along poor drainages and ponding of water along roadways. /08 MARINE...A surface ridge stretching west over the central Gulf of Mexico will bring light to at times moderate, general westerly winds to area waters through the forecast. Near shore waters and protected waters will see a diurnal daytime-onshore/nighttime-offshore component adding in with day's heating and cooling of land areas. The persistent westerly flow will continue to bring a bit more developed seas, though seas are expected to remain generally 3 feet or less through the forecast. Overnight shra/tsra development is likely as the airmass over area waters destabilizes, with waterspouts possible in the late night into early morning hours. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 7, 12:32 PM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 1232 PM CDT Wed Aug 7 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-081745- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 1232 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop across the region this afternoon into early this evening. A few storms will be capable of producing strong to locally damaging wind gusts, frequent cloud to ground lightning strikes, and locally heavy rainfall. Ponding of water on area roads and minor flooding of low lying areas will be possible. Maximum heat index values of 102 to 107 degrees, with localized readings around 110 are expected this afternoon. Exercise caution if spending prolonged periods of time outdoors this afternoon and drink plenty of fluids. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. Maximum heat index values of 102 to 107 degrees, with localized readings around 110 degrees will be possible each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-081745- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1232 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight Winds, waves, and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible in the early morning and late night. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds, waves and seas will be locally higher in and near isolated to scattered storms through the coming week. Frequent lightning will be likely in the strongest storms. Waterspouts are also possible in the early morning and late night hours.
In the hours before
Special weather statement, Aug 7, 3:31 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Wed Aug 7 2019
ALZ262-264-072100-
Baldwin Central AL-Baldwin Inland AL-
331 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 400 PM CDT...
At 331 PM CDT, the strong thunderstorm was located 4 miles southeast
of Stapleton, or 6 miles north of Loxley, moving southeast at 10 mph.
Wind gusts around 40 mph will be possible with this storm.
Locations impacted include...
Loxley and Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3071 8789 3078 8792 3079 8792 3080 8793
3080 8792 3081 8793 3082 8795 3084 8794
3089 8790 3087 8789 3091 8788 3089 8782
3075 8757 3056 8771
TIME...MOT...LOC 2031Z 307DEG 9KT 3071 8774Special weather statement, Aug 7, 3:50 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 350 PM CDT Wed Aug 7 2019 ALZ264-072115- Baldwin Central AL- 350 PM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL BALDWIN COUNTY UNTIL 415 PM CDT... At 350 PM CDT, the strong thunderstorm was located 9 miles northeast of Loxley, moving southeast at 20 mph. Wind gusts around 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Baldwin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3066 8771 3075 8766 3068 8742 3051 8753 TIME...MOT...LOC 2050Z 294DEG 16KT 3067 8761
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:57 PM CDT | Special Marine Warning | MOB | 63 min | |
| Aug 7, 3:31 PM CDT | Special Weather Statement | MOB | Baldwin | 29 min |
| Aug 7, 4:50 PM CDT | Special Marine Warning | MOB | 40 min | |
| Aug 7, 5:24 PM CDT | Special Marine Warning | MOB | 29 min | |
| Aug 7, 5:10 PM CDT | Special Weather Statement | MOB | Okaloosa | 35 min |
| Aug 7, 5:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 11 min |
| Aug 7, 4:55 PM CDT | Special Weather Statement | MOB | Wayne | 35 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.